Hostname: page-component-594f858ff7-r29tb Total loading time: 0 Render date: 2023-06-07T20:29:18.308Z Has data issue: false Feature Flags: { "corePageComponentGetUserInfoFromSharedSession": true, "coreDisableEcommerce": false, "corePageComponentUseShareaholicInsteadOfAddThis": true, "coreDisableSocialShare": false, "useRatesEcommerce": true } hasContentIssue false

Limit Theorems for the painting of graphs by clusters

Published online by Cambridge University Press:  15 August 2002

Olivier Garet*
Laboratoire de Mathématiques, Applications et Physique Mathématique d'Orléans, UMR 6628, Université d'Orléans, BP. 6759, 45067 Orléans Cedex 2, France;
Get access


We consider a generalization of the so-called divide and color model recently introduced by Häggström. We investigate the behavior of the magnetization in large boxes of the lattice $\mathbb{Z}^d$ and its fluctuations. Thus, Laws of Large Numbers and Central Limit Theorems are proved, both quenched and annealed. We show that the properties of the underlying percolation process deeply influence the behavior of the coloring model. In the subcritical case, the limit magnetization is deterministic and the Central Limit Theorem admits a Gaussian limit. Conversely, the limit magnetization is not deterministic in the supercritical case and the limit of the Central Limit Theorem is not Gaussian, except in the particular model with exactly two colors which are equally probable. We also prove a Central Limit Theorem for the size of the intersection of the infinite cluster with large boxes in supercritical bond percolation.

Research Article
© EDP Sciences, SMAI, 2001

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)


Chayes, J.T., Chayes, L., Grimmett, G.R., Kesten, H. and Schonmann, R.H., The correlation length for the high-density phase of Bernoulli percolation. Ann. Probab. 17 (1989) 1277-1302. CrossRef
Chayes, J.T., Chayes, L. and Newman, C.M., Bernoulli percolation above threshold: An invasion percolation analysis. Ann. Probab. 15 (1987) 1272-1287. CrossRef
Georgii, H.-O., Spontaneous magnetization of randomly dilute ferromagnets. J. Statist. Phys. 25 (1981) 369-396. CrossRef
G. Grimmett, Percolation. Springer-Verlag, Berlin, 2nd Edition (1999).
Häggström, O., Positive correlations in the fuzzy Potts model. Ann. Appl. Probab. 9 (1999) 1149-1159.
Häggström, O., Schonmann, R.H. and Steif, J.E., The Ising model on diluted graphs and strong amenability. Ann. Probab. 28 (2000) 1111-1137.
O. Häggström, Coloring percolation clusters at random. Stoch. Proc. Appl. (to appear). Also available as preprint (2000).
Kesten, H. and Zhang, Yu., The probability of a large finite cluster in supercritical Bernoulli percolation. Ann. Probab. 18 (1990) 537-555. CrossRef
Newman, C.M., Normal fluctuations and the FKG inequalities. Comm. Math. Phys. 74 (1980) 119-128. CrossRef
Newman, C.M. and Schulman, L.S., Infinite clusters in percolation models. J. Statist. Phys. 26 (1981) 613-628. CrossRef
Newman, C.M. and Schulman, L.S., Number and density of percolating clusters. J. Phys. A 14 (1981) 1735-1743. CrossRef
Yu. Zhang, A martingale approach in the study of percolation clusters on the $\mathbb{Z}^d$ lattice. J. Theor. Probab. 14 (2001) 165-187. CrossRef